Jump to content

Onc. Apointment not so great


Joppette

Recommended Posts

Well, I'm back from my Onc. appointment. We chatted a bit and he told me he is retiring and referring me to a new Oncologist. I've been told this new one is an amazing man, and very compassionate, so I hope so.

He asked how I'd been feeling. I absently mentioned that I've been nauseated lately. It was just a passing comment, I don't even think I've mentioned it here because I didn't think much of it. I have struggled with nausea, and not wanting to eat for about six weeks now. Just thought it would pass, but have lost about 15 pounds because of it.

Well it got his attention real fast. He asked me to get on the exam table and checked my abdomen and liver area very throughly. He didn't think anything felt wrong there, and said my liver felt normal too.

However, he didn't have the blood work results yet, so he asked me to call him back on Friday. He asked lots of questions about headaches, blurred vision, etc. I am prone to headaches so I told him I didn't think the headaches are any different. However, of course, when you drive away you get to thinking, and you don't know if it's the power of suggestion, or if in fact, the headaches have been more severe. Who knows?

It's likely he said that he is going to order a CT scan of my brain. And if the blood work shows changes in my liver enzymes, it may be more extenstive that just checking my noodle.

Ack! I'm not going to worry about this. It's likely they will just come back and say that the brain CT shows that there is nothing up there! And that would explain a lot! LOL!

My life experiences have shown me that nothing can surprise me when it comes to this disease. So I refuse to speculate. It does not help anything, and it certainly won't change a thing. So that is that.

Judy in MI

Link to comment
Share on other sites

That is that.

YOur strength and attitude are amazing to me and inspiring too.

I can say that I'm very impressed that your doc was so thorough with your check over and without speculating, I'll pray for good results and simple solutions to anything that may be discovered, your nausea to dissapate QUICKLY and for you to feel better soon.

(((many hugs)))

Link to comment
Share on other sites

Hi Judy,

Was just reading your post and it brought to mind many flashbacks of doctor appointments for myself, my kids, my hubby , family etc.. that the anxiety level zoomed after the mention of a certain concern and the doctor's reaction to it. Your doctor would be negligent not to followup and I respect him for doing so, but try to think positive until you have reason to do otherwise. Nausea is just something that can happen due to so many things.. For example, I'm not a cancer patient , but I found certain medications for acid reflux make me continuously nauseous.. Have you started any new meds by chance? Just thinking and of course hoping and praying for a simple problem with an easy solution. Let us know how all turns out.

Hugs,

Sue

Link to comment
Share on other sites

I'm with the others. I have my own struggle with naseau accompanied by headaches and gas. I try not to think about the abdominal scan issue because this predated lung cancer. It's hard though, even for optomistic personalities, to totally block out medical issues that arise once you've had that cancer dx. Hang in there.

Judy in KW

Link to comment
Share on other sites

Judy, I replied to you separately yesterday, but what I would like to echo is my mother's constant struggle with nausea -- when the health care professionals are saying that there's simply no reason for it (even after doing a CAT Scan). Naturally, she's horribly nauseated the week following Cisplatin (and manic, too, given the 3 infusion related anti-nausea drugs they prescribe including the one with the dreaded steroid.). But for the second infusion, they told her that this one would be a piece of cake -- to expect no nausea whatsoever, and as a result, they didn't prescribe any infusion-specific drugs -- just PRN ones. And that has been her worst week yet. The nausea is constant, and like many others here have said, they always struggled with nausea -- long before their diagnosis.

I agree with Katie that you're fortunate to have such a great, thorough oncologist. He's doing his job -- eliminating the possibilities. And I pray that it will be eliminated, and if not, then that the cancer has moved to a place that is relatively easy to treat. You have proven to be such a fighter. This little beast isn't going to get you now!

Hugs, Kim

Link to comment
Share on other sites

Judy,

So sorry about you having to get acquainted with a new oncologist. It is very hard to do this when you become so reliant on a dr that really knows you.

Also so glad that he is such a thorough dr. Fingers and toes are crossed that the nausea is a side effect of the meds you are taking to help with the muscle spasms.

I would braid my hair for you like Randy but don't think it would be as effective.

Good luck and hang in there.

Sue

Link to comment
Share on other sites

Judy,

I sure hope you begin to feel better soon. I admire your positive attitude. I wish I could handle situations like you are. I would be totally stressed out I really admire you for that. Hang in there.

Please feel better soon!!!! I am glad your Doctor is being thorough and checking everything. It is so hard not feeling good. It makes the quality of life terrible and it makes the mind wander.

Libby

Link to comment
Share on other sites

Judy--not long after mom was diagnosed she started having blurred vision. I was sure she had a brain tumor. Turns out she was having optical migranes. She's been having them for years, but after LC everything become ominious.

All of which is to say, it is probably the same old headaches you have always been having.

I'm keeping my fingers crossed just to be on the safe side.

Susan

Link to comment
Share on other sites

Thanks! I get the CT scan tomorrow, so time will tell. It could be a bunch of things going on. I did find out my calcium levels are very high, and they asked me to go off my supplements, but I'm not on a single calcium supplement, so don't know what that means.

Also my magnesium is very low. So I'm now taking 800 mg of that a day.

Oy!

Link to comment
Share on other sites

Judy--Mom dealt with the low maganesium too. it really made her loopy for awhile. They had to give her a couple of infusions before they got it up again. That could actually explain a lot.

Let us know when you find out info from your scan. Praying there is nothing there except for what is supposed to be there!

Susan

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.